Repositorio de producción científica de la Universidad de Sevilla

Oscillations due to the transport of microstructures

 

Advanced Search
 
Opened Access Oscillations due to the transport of microstructures
Cites

Show item statistics
Icon
Export to
Author: Chacón Rebollo, Tomás
Department: Universidad de Sevilla. Departamento de Ecuaciones Diferenciales y Análisis Numérico
Date: 1988-10
Published in: SIAM journal on applied mathematics, 48(5), 1128-1146
Document type: Article
Abstract: The aim of this paper is to report some improvements and some numerical tests of a model for convection of microstructures developed by McLaughlin, Papanicolaou and Pironneau ISLAM J. Appl. Math., 45 (1985), pp. 780-797]. This model was obtained by homogenization techniques. In particular, this paper gives a computational indication of the existence of oscillations in a macroscopic flow which evolves from an initial state with two well-separated length scales. This oscillatory behavior was formally predicted by McLaughlin et al. A simplified model including eddy viscosity terms is first obtained: This model is tested for a threedimensional Poiseuille flow in which the mean flow is one-dimensional. Direct simulations and the simulations of the model are compared and good agreement is obtained in the behavior of both the mean velocity field and the kinetic energy of the microstructure.
Size: 1.670Mb
Format: PDF

URI: http://hdl.handle.net/11441/41331

DOI: 10.1137/0148067

See editor´s version

This work is under a Creative Commons License: 
Attribution-NonCommercial-NoDerivatives 4.0 Internacional

This item appears in the following Collection(s)